Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 370, NWS Midland/Odessa, TX

June 8, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2007, 5:57 PM CDT for Brewster County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 5:57 PM CDT (22:57 UTC)
Expired
Jun 8, 2007, 7:00 PM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:00 PM CDTHAIL 1Lajitas, TXQUARTER SIZE HAIL IN LAJITAS.
Jun 8, 6:15 PM CDTHAIL 1Lajitas, TXQUARTER SIZE HAIL IN LAJITAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4129 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 082259
SVRMAF
TXC043-090000-
/O.NEW.KMAF.SV.W.0370.070608T2257Z-070609T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 700 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CASTOLON...OR 13 MILES EAST OF LAJITAS...MOVING NORTH AT 10 MPH.
  ANOTHER SEVERE STORM CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER 
  SIZED HAIL WAS LOCATED NEAR LAJITAS...AND WAS MOVING NORTH AT 10   
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...  
  LAJITAS...
  CASTOLON...
  TERLINGUA...
  STUDY BUTTE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS.. DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2951 10378 2939 10339 2924 10326 2906 10339
      2909 10346 2913 10351 2917 10356 2918 10364
      2919 10370 2922 10373 2924 10375 2924 10376
      2923 10377 2926 10377 2927 10376 2929 10377
      2928 10378 2933 10378

$$
1 follow-up statement
000 
WWUS54 KMAF 082329
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT FRI JUN 8 2007

TXC043-090000-
/O.CON.KMAF.SV.W.0370.000000T0000Z-070609T0000Z/
BREWSTER TX-
629 PM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BREWSTER COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TERLINGUA...OR ABOUT 7 MILES NORTHEAST OF LAJITAS...
MOVING NORTH AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SOUTHWESTERN BREWSTER COUNTY AND WEST CENTRAL BREWSTER COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2951 10378 2939 10339 2924 10326 2906 10339
      2909 10346 2913 10351 2917 10356 2918 10364
      2919 10370 2922 10373 2924 10375 2924 10376
      2923 10377 2926 10377 2927 10376 2929 10377
      2928 10378 2933 10378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:48 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 8, 2:48 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT FRI JUN 8 2007

.DISCUSSION...
AS OF 18Z...A COLD FRONT WAS LOCATED ALONG A PRESIDIO TO SANDERSON
LINE ACROSS SOUTHWEST TEXAS. THE FRONT IS EXPECTED TO BRING AN
INCREASE IN RAIN CHANCES TO PORTIONS OF SOUTHWEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT. THE BEST CHANCE FOR RAINFALL THIS
AFTERNOON AND INTO TONIGHT APPEARS TO RESIDE ACROSS THE BIG BEND
REGION INTO THE DAVIS MOUNTAINS...WHERE A SERIES OF MID-LEVEL
SHORTWAVE TROUGHS IN THE SOUTHWESTERLY FLOW ALOFT WILL INTERACT
WITH THE ABOVE MENTIONED FRONTAL BOUNDARY AND MORE THAN ADEQUATE
BOUNDARY LAYER MOISTURE. POPS HAVE BEEN RAISED INTO THE 40-70%
RANGE ACROSS THIS AREA. QPF HAS ALSO BEEN GIVEN A SIGNIFICANT
NUDGE UPWARD ACROSS THE BIG BEND REGION. SURFACE-BASED
INSTABILITY WILL BE QUITE STRONG SOUTH OF THE FRONT...ALTHOUGH
0-6KM SHEAR REMAINS POOR. AN ISOLATED SEVERE THUNDERSTORM WILL
REMAIN POSSIBLE AND WE HAVE MADE MENTION OF THIS IN THE HAZARDOUS
WEATHER OUTLOOK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE GIVEN
PRECIPITABLE WATER VALUES ABOVE 1 INCH AND EXPECTED RELATIVELY
SLOW STORM MOVEMENT.

RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE
CONTINUES TO INCREASE AND SOUTHWESTERLY FLOW ALOFT REMAINS INTACT.
THE BEST CHANCE FOR RAIN THROUGH THE WEEKEND IS LIKELY TO REMAIN
WEST OF THE PECOS RIVER ON SATURDAY GIVEN EAST TO SOUTHEASTERLY
UPSLOPE FLOW IN THE LOW LEVELS AND CONTINUED ACTIVE SOUTHWEST FLOW
ALOFT. CONVECTION CHANCES WILL DECREASE AREAWIDE SUNDAY...BUT
CONDITIONS SHOULD STILL REMAIN FAVORABLE FOR AT LEAST LOW CHANCE
POPS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. TEMPERATURES THROUGH EARLY NEXT WEEK ARE EXPECTED TO
REMAIN AT OR BELOW NORMAL GIVEN EXPECTED PRECIPITATION AND CLOUD
COVER.

THE MEDIUM RANGE GUIDANCE SUGGESTS AN UPPER LEVEL TROUGH
WILL APPROACH FROM THE WEST EARLY NEXT WEEK...AND WITH PLENTY OF
MOISTURE IN THE AREA...WE WILL ADD LOW POPS INTO THE FORECAST FOR
THE MOUNTAINS AND ADJACENT PLAINS FOR MONDAY. WE WILL CONTINUE THE
CURRENT DRY FORECAST BEYOND MONDAY...BUT WATCH UPCOMING MODELS
CAREFULLY AS LOW POPS MAY BE NEEDED ACROSS THE MOUNTAINS EARLY
NEXT WEEK. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL BY
THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  86  71  90  /  30  20  20  10
CARLSBAD NM                66  88  67  90  /  50  40  40  20
DRYDEN TX                  75  87  72  90  /  40  20  20  20
FORT STOCKTON TX           69  88  69  89  /  40  30  20  20
GUADALUPE PASS TX          63  84  61  84  /  50  50  40  30
HOBBS NM                   67  85  67  89  /  40  40  40  20
MARFA TX                   60  82  60  83  /  70  40  30  30
MIDLAND INTL AIRPORT TX    68  86  70  89  /  30  20  20  10
ODESSA TX                  69  85  70  90  /  30  30  20  10
WINK TX                    73  90  71  94  /  40  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Jun 8, 1:51 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 PM CDT FRI JUN 8 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
151 PM CDT FRI JUN 8 2007 /1251 PM MDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE SOUTHERN PERMIAN
BASIN EXTENDING INTO THE TRANS PECOS REGION THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE SEVERE THUNDERSTORMS WILL BE
MOST LIKELY FROM THE DAVIS MOUNTAINS EXTENDING INTO THE BIG BEND
AND PRESIDIO VALLEY AREAS.

BY TONIGHT...SCATTERED THUNDERSTORMS WILL SPREAD OVER ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS MAY BE SEVERE
WITH THE MOST FAVORED AREAS REMAINING FROM THE DAVIS MOUNTAINS TO
THE BIG BEND AREA AND PRESIDIO VALLEY. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS
WILL ALSO PRODUCE HEAVY RAINFALL AND MINOR FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORED AREA
FOR SEVERE STORMS WILL BE OVER SOUTHEAST NEW MEXICO EXTENDING INTO
THE GUADALUPE MOUNTAINS. THUNDERSTORMS WILL ALSO BE POSSIBLE
MONDAY THROUGH TUESDAY. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
ESPECIALLY IN THOSE AREAS FROM THE DAVIS MOUNTAINS INTO THE BIG BEND
REGION AND THE PRESIDIO VALLEY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:00 AM CDTSevere Thunderstorm WarningMAFPecos36 min
Jun 8, 5:02 PM CDTSevere Thunderstorm WarningMAFBrewster58 min
Jun 8, 6:25 PM CDTSevere Thunderstorm WarningMAFPresidio65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.